Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having severe pain in back and legs. Had operation for neck, c-3 c-4 c-5. Had autoimmune attack. Taking hydrocodone. What can be done?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I had an op. on my neck, c-3 c-4 c-5. I recouperated fine from that. While recouperating I had autoimmune attack on my nervous system believe to be caused from the herbicide agent orange that remains in my system. I felt fine and could walk good until they weened me off the prednisone late feb. I went thru two months of therapy and was doing good. They (V.A.) put me on Tylenol and 5mg hydrocodone, as time goes on my back and legs hurt more and more. To the point of screaming sometimes ESP when I awake. The pain goes from lower back to my hips and then into the muscles of my legs. I can hardly walk sometimes my legs are hurting and burning inside me. No one wants to help no more, I'm hurting as I talk to you right know . Is there any hope?
Posted Wed, 26 Jun 2013 in Back Pain
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
The pain that you have described is a nerve related pain. It can be related to a lumbar spine.
An MRI or CT scan will help in detecting the extent of nerve root affection and accordingly a treatment plan can be formulated. Medicines like methylcobalamin supplements, pregabalin and gabapentin can help you in addition to the pain killers.
Do consult a neurologist for the necessary investigations and treatment.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor